Alert archive / Texas / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm warning at Dec 7, 2005, 6:39 PM CST for 8 counties in Texas. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2005, 6:39 PM CST (00:39 UTC)
- Expired
- Dec 8, 2005, 8:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, Fayette County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 55 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KEWX 080039 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 PM CST WED DEC 7 2005 ...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS... .A COLD ARCTIC AIRMASS HAS MOVED OVER SOUTH CENTRAL TEXAS. PRECIPITATION IS CONTINUING TO FALL...BUT IS SLOWLY DECREASING. DESPITE THE REDUCTION IN MOISTURE...ROADWAYS WILL REMAIN ICY AND SLICK THROUGH THE EARLY MORNING HOURS. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION AND STAY INDOORS UNLESS NECESSARY. TXZ172-173-191>194-208-209-080845- /O.UPG.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/ /O.NEW.KEWX.WS.W.0001.051208T0039Z-051208T1400Z/ BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE 639 PM CST WED DEC 7 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST THURSDAY. THE WINTER STORM WARNING SUPERSEDES THE FREEZING RAIN ADVISORY. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING LESS TRAVELED ROADWAYS. A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. $$ TXZ171-188>190-205>207-080600- /O.CON.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/ LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE- INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE... BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN 639 PM CST WED DEC 7 2005 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON BRIDGES...OVERPASSES AND ELEVATED ROADS. LITTLE TO NO ACCUMULATION OF ICE IS EXPECTED ELSEWHERE. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
2 follow-up statements
000 WWUS44 KEWX 080334 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 934 PM CST WED DEC 7 2005 ...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS... .FREEZING RAIN AND DRIZZLE WILL CONTINUE TO MOVE NORTHEAST OUT OF SOUTH CENTRAL TEXAS OVER THE NEXT FEW HOURS. PATCHES OF LIGHT DRIZZLE WILL CONTINUE THROUGH THE EARLY MORNING HOURS GENERALLY NORTH OF A LA GRANGE TO SAN MARCOS TO BURNET LINE. DANGEROUS ROADWAY CONDITIONS WILL CONTINUE DUE TO RESIDUAL ICE ON ROADWAYS AND ESPECIALLY BRIDGES. TXZ172-173-191>194-208-209-081145- /O.CON.KEWX.WS.W.0001.000000T0000Z-051208T1400Z/ BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE 934 PM CST WED DEC 7 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING LESS TRAVELED ROADWAYS. A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. STAY INDOORS IF POSSIBLE. IF YOU MUST TRAVEL...USE ADDITIONAL CAUTION AS ROADWAYS WILL BE VERY DANGEROUS. $$ TXZ171-188>190-205>207-080600- /O.CON.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/ LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE- INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE... BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN 934 PM CST WED DEC 7 2005 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST. ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH ARE POSSIBLE ON BRIDGES...OVERPASSES AND ELEVATED ROADS. MOTORISTS SHOULD CONTINUE TO USE ADDITIONAL CAUTION. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KEWX 080548 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CST WED DEC 7 2005 ...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS... .THE FREEZING RAIN ADVISORY FOR LLANO...GILLESPIE...KENDALL.. BLANCO...BEXAR...COMAL...AND GUADALUPE COUNTIES WILL BE ALLOWED TO EXPIRE AT MIDNIGHT. NO ADDITIONAL ACCUMULATION OF ICE ARE EXPECTED OVERNIGHT IN THESE COUNTIES. THE WINTER STORM WARNING FOR THE NORTHERN COUNTIES OF SOUTH CENTRAL TEXAS WILL REMAIN IN EFFECT UNTIL 8 AM THURSDAY. PATCHY FREEZING DRIZZLE WITH LITTLE TO NO ADDITIONAL ACCUMULATION CAN BE EXPECTED IN THIS AREA. TXZ171-188>190-205>207-080700- /O.EXP.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/ LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE- INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE... BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN 1148 PM CST WED DEC 7 2005 ...FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. $$ TXZ172-173-191>194-208-209-081400- /O.CON.KEWX.WS.W.0001.000000T0000Z-051208T1400Z/ BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE 1148 PM CST WED DEC 7 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY. ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING LESS TRAVELED ROADWAYS. A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. STAY INDOORS IF POSSIBLE. IF YOU MUST TRAVEL... USE ADDITIONAL CAUTION AS ROADWAYS WILL BE VERY DANGEROUS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 3:19 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Dec 7, 3:19 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CST WED DEC 7 2005 .DISCUSSION... FREEZING RAIN ADVISORY CONTINUES THROUGH MIDNIGHT FOR SOME OF OUR NORTHEAST COUNTIES...WITH THE FREEZE LINE CURRENTLY ORIENTED FROM NORTHERN LEE COUNTY...WEST THROUGH TRAVIS COUNTY AND THE HILL COUNTRY TO NEAR LAKE AMISTAD. FREEZING TEMPERATURES SHOULD MOVE OUT OF THE HILL COUNTRY AND ACROSS THE SAN ANTONIO METRO AREA BETWEEN 6 AND 9 PM. ABOUT THAT SAME TIME...WE EXPECT RAIN TO MOVE OFF TO THE EAST...SO FREEZING RAIN CHANCES FOR BEXAR COUNTY ARE SLIM. EVEN IF FREEZING RAIN OCCURS ACROSS THE SAN ANTONIO METRO AREA...NO ICE ACCUMULATION IS EXPECTED. ONE ROGUE THUNDERSTORMS IS MOVING EAST ACROSS DEWITT COUNTY...ENHANCED ALONG THE LEADING EDGE OF THE FRONT. MOISTURE SUFFICIENT TO SUSTAIN CONVECTION LIKE THAT WILL BE MOVING OFF TO THE EAST BETWEEN NOW AND 6PM. VERY COLD TEMPERATURES ARE EXPECTED TONIGHT AND AGAIN THURSDAY NIGHT. THE LATEST GFS MOS APPEARS TOO WARM WITH THOSE MIN TEMPS...WITH THE NAM(ETA) MOS MUCH MORE REPRESENTATIVE OF THE AIRMASS ADVECTING SOUTH ACROSS OUR AREA. AREAS THAT ARE ALREADY BELOW FREEZING ACROSS OUR CWFA WONT GO BACK ABOVE FREEZING UNTIL BETWEEN 11 AM AND NOON THURSDAY...MAKING FOR 18 TO 22 HOURS OF BELOW FREEZING TEMPERATURES...SOMETHING THAT DOESNT HAPPEN TOO OFTEN AROUND HERE. TEMPERATURES WILL BEGIN A WARMING TREND LATER FRIDAY...BUT TWO MORE COLD FRONTS ARE FORECAST TO BLOW THROUGH IN THE NEXT 7 DAYS. THE NEXT ONE WILL PUSH THROUGH SATURDAY NIGHT...AS DEPICTED BY BOTH THE LATEST GFS AND ECMWF SOLUTIONS. THIS AIRMASS WILL NOT BE ARCTIC IN ORIGIN AND TEMPERATURES BEHIND IT WILL BE WITHIN 5 DEGREES OF NORMAL. ANOTHER FRONT IS FORECAST TO PUSH THROUGH MONDAY NIGHT. THE NEXT SHOT AT PRECIP WILL COME AFTER THE FRONT LATE NEXT TUESDAY...WHEN AN UPPER LEVEL TROUGH IS FORECAST TO APPROACH FROM THE WEST CAUSING ISENTROPIC LIFT OVER THE SURFACE AIRMASS. WILL KEEP POPS AT SLIGHT CHANCE FOR NOW DUE TO SOME RUN- TO-RUN INCONSISTENCIES SEEN IN THE MEDIUM RANGE MODEL SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 25 37 26 43 / 40 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 26 37 21 43 / 40 10 10 10 DEL RIO INTL AIRPORT 27 46 28 52 / 10 10 10 10 SAN ANTONIO INTL AIRPORT 27 38 25 47 / 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZING RAIN ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL... FAYETTE... GILLESPIE... HAYS... LEE... LLANO... TRAVIS... AND WILLIAMSON. && 11/03
Hazardous weather outlook, Dec 7, 10:05 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 AM CST WED DEC 7 2005 TXZ171>173-183>194-202>209-217>225-228-081215- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1005 AM CST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN ARCTIC COLD FRONT IS MOVING INTO SOUTH CENTRAL TEXAS TODAY LOWERING TEMPERATURES TO BELOW FREEZING. A COLD RAIN WILL OCCUR TODAY CHANGING OVER TO FREEZING RAIN AND DRIZZLE AND CONTINUING INTO THIS EVENING AS SURFACE TEMPERATURES FALL BELOW FREEZING. THE AREAS AFFECTED BY THE FREEZING PRECIPITATION WILL BE MAINLY NORTH OF A LINE FROM LLANO TO SAN MARCOS TO LA GRANGE. ICE ACCUMULATIONS OF LESS THAN ONE QUARTER INCH WILL OCCUR ON BRIDGES...OVERPASSES AND ELEVATED ROADS. A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR THE AREAS AFFECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Nearby
Winter Storm Warnings in Texas, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.